MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implantation procedure, there was difficulty loading the lens, hard to insert into cartridge potentially due to use of an incorrect cartridge.The procedure was completed on the same day.Additional information has been received as the lens inserted and removed during the initial procedure.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.11.The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.A non-qualified cartridge was used.The company lens 30.0 diopter is beyond the qualified range for use in a company cartridge.A qualified handpiece was used with an unknown viscoelastic.The root cause for the reported complaint of hard to insert into cartridge was most likely related to a failure to follow the ifu.A non-qualified cartridge was used.The diopter of the lens was beyond the range for the selected cartridge (+6 diopter through +27 diopter).The 30.0 diopter is qualified only for use in the company different model cartridge with qualified associated products.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an alcon qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The viscoelastic used in the cartridge is also unknown.The reporter indicated that the product was not available for return.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22403658
Report Number1119421-2025-01842
Device Sequence Number20921104
Product Code HQL
UDI-Device Identifier00380652556002
UDI-Public(01)00380652556002(17)270213(11)220215(10)15356021
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.300
Device Lot Number15356021
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date07/04/2025
Supplement Report FDA Received Date08/04/2025
Date Device Manufactured02/15/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE C.; MONARCH III IOL INJECTOR.
Patient SexFemale